| Model Number |
X SERIES |
| Medical Device Problem Codes |
Delayed Charge Time (2586); Device Operational Issue (2914)
| Health Effect - Clinical Code |
Death (1802)
| Date of Event |
03/17/2018
Type of Reportable Event
Death
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
Event or Problem Description
Complainant alleged that while attempting to monitor a (b)(6) male patient, the device delayed to charge and internally dumped the energy after charging up to defibrillate the patient.Complainant indicated that the patient subsequently expired, however they believe it was not a result of the reported malfunction.
Additional Manufacturer Narrative
The device was returned to zoll medical corporation; the customer's report for device slow to charge was observed during review of the device's activity log.However, the reported problem could not be duplicated with the device.The battery used during the event was not returned as part of the investigation.The battery pin connection hardware was replaced as a precaution.The device was recertified and returned to the customer.Review of the activity logs for the customer's report the device disarmed itself was confirmed ; however the device performed to specification.The device is designed to internally discharge once a charge attempt exceeds 25 seconds.This occurred on both second and third charge attempts since the charge time exceeded 25 seconds.Analysis for reports of this type has not identified an increase in trend.